MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; SCREW, FIXATION

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; SCREW, FIXATION
Model Number 47-2484-045-50
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00959, 0001822565-2023-00961.Concomitant medical products: 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head, cat: 47248403250, lot: 65613735.Unknown targeting jig.Cmn femoral nail, ccd 125â°, right, 㸠11.5 mm, 21.5 cm, cat: 47249321011, lot: 3143338.Znnâ¿¢, cmn lag screw, 㸠10.5 mm, 115 mm including set screw, cat: 47248511510, lot: 3093322.Report source: foreign: france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
It was reported that the surgeon was implanting a peritrochanteric nail, after speaking with the control team during the operation, it was noted that the screws had been implanted above the nail holes.The nail was removed and replaced with another back up product during the same surgery.The surgeon is concerned that the targeting instrument had contributed to the failure.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was determined that the guide caused the screws to misalign and the screws did not cause or contribute to this event.The event will be investigated on medwatch #0001822565-2023-00961.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was determined that the guide caused the screws to misalign and the screws did not cause or contribute to this event.The event will be investigated on medwatch #0001822565-2023-00961.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
SCREW, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16701619
Report Number0001822565-2023-00960
Device Sequence Number14371797
Product Code HSB
UDI-Device Identifier00889024094116
UDI-Public(01)00889024094116(17)320516(10)65378233
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47-2484-045-50
Device Catalogue Number47248404550
Device Lot Number65378233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer03/27/2023
07/24/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date04/25/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age42 YR
Patient SexMale